MAUDE Adverse Event Report: STRYKER GMBH TALAR A/P CUT GUIDE LEFT, SM STAR ANKLE; PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED

STRYKER GMBH TALAR A/P CUT GUIDE LEFT, SM STAR ANKLE; PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED
Catalog Number 9080165
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Upon incoming inspection, handle was broken.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the returned product shows that a drill pin broke inside the distal hole that was supposed to host it.Furthermore, it can be noticed that certain areas of the "walls" of the slots where the anterior chamfer reamer is supposed to operate are grated - most probably because of an inadequate use of the reamers.This device is not functional anymore since the distal pin hole that allows the cutting guide to be properly positioned is jammed with the remaining of a broken pin.After the analysis of the product, it was possible to determine that the root cause of the reported event is a mishandling of the device by the user.The jamming of the distal hole is due to the breakage of a pin, most probably because of the application of too much force on it.The grating of the sides of the device is also a result of misuse of the chamber or the use of a sideway drill.As a reminder, the ifu clearly reminds the user: "only implant the star ankle after adequate training and familiarity with the surgical technique manual, to avoid increased risk of device failure due to improper surgical technique", as well as: "examine instruments for wear or damage before use.While rare, intra-operative instrument breakage may occur.Instruments that have experienced excessive use or force may be susceptible to breakage." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
Upon incoming inspection, handle was broken.

Brand Name
TALAR A/P CUT GUIDE LEFT, SM STAR ANKLE
Common Device Name
PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8605815
Report Number0008031020-2019-00489
Device Sequence Number2522415
Product Code NTG
UDI-Device Identifier00886385017471
UDI-Public00886385017471
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P050050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number9080165
Device Lot Number1000801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1